MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Infusion or Flow Problem (2964); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a company representative (rep) regarding a patient receiving morphine (0.5 mg/ml, dose 0.025 mg/day) via an implantable pump.It was reported that the pump had reached elective replacement indicator (eri) prior to the estimated eri date.Prior to being taken to the operation room (or), the physician performed a catheter access study and was unable to aspirate cerebrospinal fluid flow csf from the port.The patient was subsequently taken to the or and placed in a lateral position.The physician started by opening the pump pocket and dissecting out the pump and proximal segment.Once the pump was dissected out, he again attempted to aspirate from the catheter access port but was again unsuccessful.The pump was disconnected and discarded for planned replacement.The proximal pump segment was disconnected from the spinal segment at the collet.The physician then proceeded with another attempt to aspirate directly from the catheter, which was again unsuccessful.The physician then proceeded to open the lumbar incision.He dissected down to the catheter anchor and spliced the catheter below the anchor site.There was still no return of csf.The sutures at the anchor site were then removed, at which time it was noted that the catheter had been fractured above the anchor site.The remaining spinal segment was still implanted but inaccessible in the intrathecal space.The patient was on low dosing and has been doing well per the physician, he has opted not to replace the device at this time.He discussed this postoperatively with her husband.As noted above, there were no allegations regarding the pump or the pouch.The physician declined to return the proximal pump segment because the issue with the intrathecal catheter was in the spinal segment where it had fractured, which remained implanted but inaccessible in the intrathecal space.The patient¿s status was alive-no injury.The patient¿s medical history was asked but unknown.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14848580
Report Number3004209178-2022-08236
Device Sequence Number2367424
Product Code LKK
UDI-Device Identifier00643169202122
UDI-Public00643169202122
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2017
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date06/28/2022
Date Device Manufactured10/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight72 KG